Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Paducah, KY

May 22, 2000Carter County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 22, 2000, 6:04 PM CDT for Carter County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 22, 2000, 6:04 PM CDT (23:04 UTC)
Expired
May 22, 2000, 6:30 PM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carter County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KPAH 222305
SVRPAH
MOC035-222330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CDT MON MAY 22 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN SOUTHEAST MISSOURI

* UNTIL 630 PM CDT

* AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM OVER SOUTHEAST CARTER COUNTY...OR NEAR 
ELLSINORE...MOVING SOUTHEAST AT 20 MPH.

RADAR INDICATED HAIL UP TO DIME SIZE IS LIKELY WITH THIS STORM. MOVE
INTO A STURDY PLACE OF SHELTER UNTIL THE STORM HAS PASSED THROUGH.

LAT...LON 3699 9095 3689 9092 3685 9077 3700 9076

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:00 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 22, 2:00 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT MON MAY 22 2000

PRIMARY FORECAST CHALLENGE IS LATE PM-EVENING TSM CHANCES AND THEIR
OVERNIGHT EVOLUTION. CURRENT SATELLITE IMAGERY REVEALS ENHANCED IR
TOPS FM GREAT LAKES TO HIGH PLAINS STATES...IN VCNTY OF SURFACE TROF
WHICH SEPARATES L60S TDS FM M-U50S TDS. 12Z UA ANALYSIS REVEALS PAH FA
IN H8 10C TDD ZONE...WHILE SURFACE TDS ARE IN L60S IN OPEN SW LOW
LAYER FLOW. FLOW ALOFT IS NWLY WITH INCOMING NOSE OF 30-40KT WINDS
NOTED AT H5.

NGM/ETA ARE COMING INTO AGREEMENT THAT AS PLAINS TROF SWINGS
SE...PARAMETERS WILL COME TOGETHER OVER PAH FA FOR POSSIBLE
EVOLUTION OF TSM COMPLEX IN LOWER OH VALLEY TONIGHT. OPEN SW FLOW FM
SURFACE-H8 PROVIDES AMPLE LOW LAYER MOISTURE...AND APPROACHING WEAK
SURFACE TROF SHOULD AID CONVERGENCE. NW FLOW PERTURBATION SHOULD
GREATLY ENHANCE UVM FIELD AS IT SWINGS INTO PLAY LATER TONIGHT...AND
PUSHES DEVELOPING COMPLEX EAST...THEREBY DIMINISHING POPS TUE AM.
THAT DIMINISHED POP SHOULD ONLY BE TEMPORARY...AT LEAST UNTIL PM
HOURS TUE...WHEN TRAILING FRONT IS DRAGGED SLOWLY INTO PAH FA LATE
TUE-TUE NIGHT AS PARENT LOW MOVES ACROSS NRN GREAT LAKES.

MODELS THEN BEGIN TO WAFFLE ON HOW FAR SOUTH TO TAKE FRONT...AS
HINTS OF DEVELOPING SRN PLAINS LOW STALLS BOUNDARYS SOUTHWARD
PROGRESSION. 12Z AVN IS A LITTLE QUICKER THAN ITS PREDECESSOR AND
MRF...SUGGESTING LINGERING OF POP SRN PTNS FA THRU WED...WITH FRONT
STALLING JUST TO THE SOUTH OF THE FA BY WED NIGHT-THU. WL THEREFORE
ATTEMPT TO ACCOMODATE THIS TWEEK IN POP TIMING IN EXTENDED PTN
FCST...WITH RE-INTRO OF POP STILL SLATED FOR FRIDAY WHEN SAID BOUNDARY
RETURNS NWARD AS WARM SECTOR.

FWC HAS PERFORMED WELL LAST 24 HOURS...SO WL FOLLOW FAIRLY CLOSELY.
IT SUGGESTS WE MAY APPROACH RECORD HIGHS TOMORROW...BUT PROBABLY NOT
EXCEED (92 PAH/95 EVV).

.PAH...NONE.
DH

In the hours before

Local storm report, May 22, 4:55 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT MON MAY 22 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    VAN BUREN                 MO   1.00 INCH HAIL
05/22/00   CARTER
Local storm report, May 22, 5:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT MON MAY 22 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0508 PM    ELLSINORE                 MO   1.00 INCH HAIL
05/22/00   CARTER

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:36 PM CDTSevere Thunderstorm WarningPAHCarter39 min
May 22, 5:09 PM CDTSevere Thunderstorm WarningPAHButler51 min
May 22, 6:24 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.